Hi, I am a 25 year old female. I got a seasonal flu shot on 10/31/09 at around 2:30 p.m. in my left arm. I then went about my day and was fine. Then, at around 11:30 that night the back of my left thigh, my left calf, and my left foot began twitching. I could stop it if I tensed my muscles and it was nonstop until sometime Sunday when it would stop for a little while and then happen in spurts. At around 10:30 a.m. the next morning, 11/1/09, the back of my left thigh went numb as well as part of my left heel. It would tingle some, like it fell asleep, and my thigh muscle has been in pain ever since then. Ibuprofen helps the pain. The numbness is a lot better, but it is still pretty painful. I also can't sit upright or the thigh muscle will hurt, I have to lean a little so that there is not direct pressure on it. I looked up my symptoms and everything seems to match Benign Fasciculation Syndrome. I should also mention that I had to stand in line before getting the shot for about two hours and have been very anxious and stressed lately because of a job falling through. I think this explains my BFS, but, because I have asthma, I want to get the H1N1 vaccine. I also received the flu shot the past 2 years without any problem. I don't necessarily think the seasonal flu shot caused the BFS, but want to know if it should in any way enter into my decision to get the H1N1 vaccine. I am more scared of getting sick and I believe the shot is less dangerous. Thank you for reading this post.
Please, read our posts above about tingling after the N1H1 vaccine (the first by surfnsand and then my answers). Think twice before taking another vaccine and go to see a neurologist now. I have also asthma problems and I was also scared of getting sick; I also thought that the shot would be less dangerous. NOW I think that I will never take another vaccination again in my whole life.....
It's highly unusual for a seasonal flu shot to cause a reaction like you experienced. Most likely it's the standing for two hours and also possibly the anxiety and tension that is causing your reaction. It shouldn't have anything to do with getting the H1N1 vaccination - just don't stand in line for two hours to get it! Try to relax and don't tense your arm when you get the shot. I've had both with no problem so if you are worried about getting the H1N1 flu, get vaccinated.
Hi Keri, I'm sorry to hear about your adverse reaction to the H1N1 vaccine. Never mind about the excuses that a lot of practitioners are trying to pacify victims of the H1N1 vaccine. What you are reacting to is not anxiety, or stress, If that were the case all us stressed out Moms would be feeling numb and tingling and feeling pain in our muscles ect. so with that said, it is not all in your head! Granted, getting freaked out about it is not going to help your situation any but trust me, there are hundreds of people who have a lot of stress in their lives and waited hours in line for the shot and did not react the same way you did. If it were stress related then everyone would have fallen to the same symptoms. Some people just had a sensitivity to this vaccine or allergic reaction to it if you will. (Not every one obviously did) but your reaction to this along with many others should not be minimized it should be taken very seriously and not just pacified with aspirin or a suggestion of just take it easy for the next few days. I don't understand what that is supposed to accomplish! From what I do understand, getting all stressed out about it seems to aggravate the symptoms and cause them to flare up much more frequently. Nevertheless, see a neurologist as soon as possible. Don't take this lightly. I haven't had the vaccine myself and sure don't plan on doing so, especially insight of all these reactions I've been reading about. I just as well take my chances with the flu. What people don't seem to understand is that reactions like this are not highly UNLIKELY, they are actually VERY likely and the numbers that are being fed to the public are nothing compared to what is really going on out there. The proof is in the pie, this forum will tell you what's going on, and many hundreds of forums like this one, are out there and will tell you the same stories. Don't forget; if it was, stress or anxiety that made you react this way then everyone in line who waited 2 hours who has any stress or anxiety (and who doesn't) in their life would have the same reaction, no I really have a hard time believing that if you are stressed out that chances are you will get a tingling or numbness reaction form the shot! Yeah right! and the moon is made of cheese! By the way why would you think that the State needs a Release Form if your child will be vaccinated in school, if it were so safe and nothing will happen to the kids? Because they are well aware of the possible side effects and risks on an untested vaccine and what the past complications have been. i.e. (1976 swine flu vaccine ) Gillian Barre's Syndrome that 4,000 people had been victimized by it and 25 of those victims died. They just don't want to be responsible for any children getting sick or dieing, in signing that form they wash their hands for the whole thing!!! (Look up on Youtube for greater details). The reason why the government pushed this vaccine on the people as fast as they did even though it wasn't completely tested and safe, because of their desperate attempt toward financial gain before the people realize that they really didn't need it. No one has talked about the 96,000 supposed yearly deaths from the regular influenza. Why just the few who have died recently of the H1N1??? Because the media is feeding into this H1N1 frenzy to cause panic in the public. This way the public can go out there and get their shots and fill the pharmaceutical company pockets. Bottom line is: It is all about "THEIR" BOTTOM LINE........Thanks for letting me VENT !!!!!! GOD BLESS!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.